Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Stability criteria for Volterra equations


Authors: T. A. Burton and W. E. Mahfoud
Journal: Trans. Amer. Math. Soc. 279 (1983), 143-174
MSC: Primary 45D05; Secondary 34D20, 45J05
DOI: https://doi.org/10.1090/S0002-9947-1983-0704607-8
MathSciNet review: 704607
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a system of integro-differential equations of the form (1.1)

$\displaystyle x^{\prime} = A(t)x + \int_0^t {C(t,s)x(s)\;ds} $

with $ A$ and $ C$ being $ n \times n$ matrices. Various types of stability are defined and results are obtained showing when one type of stability is equivalent to another type. We also construct a number of Lyapunov functional from which we obtain necessary and sufficient conditions for stability of (1.1). Finally, we prove several results concerning qualitative behavior of solutions of (1.1).

References [Enhancements On Off] (What's this?)

  • [1] E. A. Barbashin, The construction of Lyapunov functions, Differential Equations 4 (1968), 1097-1112 = Differentsial'nye Uravneniya 4 (1968), 2127-2158. (Russian) MR 0244576 (39:5890)
  • [2] F. Brauer, Asymptotic stability of a class of integrodifferential equation, J. Differential Equations 28 (1978), 180-188. MR 0482002 (58:2092)
  • [3] T. A. Burton, Stability theory for Volterra equations, J. Differential Equations 32 (1979), 101-118. MR 532766 (80f:45016)
  • [4] R. D. Driver, Existence and stability of solutions of a delay-differential system, Arch. Rational Mech. Anal. 10 (1962), 401-426. MR 0141863 (25:5260)
  • [5] J. K. Hale, Ordinary differential equations, Wiley, New York, 1969. MR 0419901 (54:7918)
  • [6] E. Hewitt and K. Stromberg, Real and abstract analysis, Springer, New York, 1965. MR 0367121 (51:3363)
  • [7] G. S. Jordan, Asymptotic stability of a class of integrodifferential systems, J. Differential Equations 31 (1979), 359-365. MR 530934 (80i:45018)
  • [8] J. J. Levin, The asymptotic behavior of the solutions of a Volterra equation, Proc. Amer. Math. Soc. 14 (1963), 534-541. MR 0152852 (27:2824)
  • [9] R. K. Miller, Asymptotic stability properties of linear Volterra integrodifferential equations, J. Differential Equations 10 (1971), 485-506. MR 0290058 (44:7243)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 45D05, 34D20, 45J05

Retrieve articles in all journals with MSC: 45D05, 34D20, 45J05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0704607-8
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society